Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking medicine for flu. Coughing up green phlegm and throwing up. Looking for safe remedy

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I have had the flu for a week now, am taking over the counter medication, I slept for two days, I am constantly coughing up green phlegm, everything I eat, and drink I am bringing back up, up to 4 hours afterwards, I,m sipping water but even that won,t stay down, I get very out of breath just shifting position.
Posted Thu, 25 Apr 2013 in Infections
Answered by Dr. Ram Choudhary 25 minutes later
Welcome to healthcare magic!
Flu if does not subside soon tends to give opportunity to bacterial infections to thrive in the respiratory system and paves the way to pneumonia.
Your sympoms are suggestive of such a complication and you are unable to retain the food and water due to vomitting.
These problems can make you further weak. This indiates a serious nexus.
My advise is to get a complete blood count, renal function test and a chest Xray for a diagnosis and you should review to a local physician.
I think you will need prescription antibiotics and supportive care.
Being proactive is worthwhile to limit further deterioration.
I hope you would get benefited with my advise.
Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor